Bernstein operational matrix of fractional derivatives and its applications. (English) Zbl 1427.65134

Summary: In this paper, Bernstein operational matrix of fractional derivative of order \({\alpha}\) in the Caputo sense is derived. We also apply this matrix to the collocation method for solving multi-order fractional differential equations. The numerical results obtained by the present method compares favorably with those obtained by various collocation methods earlier in the literature.


65L60 Finite element, Rayleigh-Ritz, Galerkin and collocation methods for ordinary differential equations
34A08 Fractional ordinary differential equations
Full Text: DOI


[1] Kilbas, A. A.; Srivastava, H. M.; Trujillo, J. J., Theory and Applications of Fractional Differential Equations (2006), Elsevier: Elsevier San Diego · Zbl 1092.45003
[2] Diethelm, K.; Ford, N. J.; Freed, A. D.; Luchko, Yu., Algorithms for the fractional calculus: A selection of numerical methods, Comput. Methods Appl. Mech. Eng., 194, 743-773 (2005) · Zbl 1119.65352
[3] Wu, G. C., A fractional characteristic method for solving fractional partial differential equations, Appl. Math. Lett., 24, 1046-1050 (2011) · Zbl 1216.35166
[4] Momani, S.; Odibat, Z., Analytical approach to linear fractional partial differential equations arising in fluid mechanics, Phys. Lett. A, 355, 271-279 (2006) · Zbl 1378.76084
[5] Dehghan, M.; Yousefi, S. A.; Lotfi, A., The use of He’s variational iteration method for solving the telegraph and fractional telegraph equations, Int. J. Numer. Methods Biomed. Eng., 27, 219-231 (2011) · Zbl 1210.65173
[6] El-Sayed, A. M.A.; El-Kalla, I. L.; Ziada, E. A.A., Analytical and numerical solutions of multi-term nonlinear fractional orders differential equations, Appl. Numer. Math., 60, 788-797 (2010) · Zbl 1192.65092
[7] Lakestani, M.; Dehghan, M.; Irandoust-pakchin, S., The construction of operational matrix of fractional derivatives using B-spline functions, Commun. Nonlinear Sci. Numer. Simulat., 17, 1149-1162 (2012) · Zbl 1276.65015
[8] Saadatmandi, A.; Dehghan, M., A new operational matrix for solving fractional-order differential equations, Comput. Math. Appl., 59, 1326-1336 (2010) · Zbl 1189.65151
[9] Saadatmandi, A.; Dehghan, M., A tau approach for solution of the space fractional diffusion equation, Comput. Math. Appl., 62, 1135-1142 (2011) · Zbl 1228.65203
[10] Doha, E. H.; Bhrawy, A. H.; Ezz-Eldien, S. S., A Chebyshev spectral method based on operational matrix for initial and boundary value problems of fractional order, Comput. Math. Appl., 62, 2364-2373 (2011) · Zbl 1231.65126
[11] Saadatmandi, A.; Dehghan, M., A Legendre collocation method for fractional integro-differential equations, J. Vibr. Contr., 17, 2050-2058 (2011) · Zbl 1271.65157
[12] Esmaeili, S.; Shamsi, M., A pseudo-spectral scheme for the approximate solution of a family of fractional differential equations, Commun. Nonlinear Sci. Numer. Simulat., 16, 3646-3654 (2011) · Zbl 1226.65062
[13] Yousefi, S. A.; Lotfi, A.; Dehghan, M., The use of a Legendre multiwavelet collocation method for solving the fractional optimal control problems, J. Vibr. Contr., 17, 2059-2065 (2011) · Zbl 1271.65105
[14] Geng, F.; Cui, M., A reproducing kernel method for solving nonlocal fractional boundary value problems, Appl. Math. Lett., 25, 818-823 (2012) · Zbl 1242.65144
[15] Baleanu, D.; Muslih, S., Lagrangian formulation of classical fields within Riemann-Liouville fractional derivatives, Phys. Scr., 72, 119-121 (2005) · Zbl 1122.70360
[16] Yildirim, A.; Kelleci, A., Homotopy perturbation method for numerical solutions of coupled Burgers equations with time- and space-fractional derivatives, Int. J. Numer. Methods Heat Fluid Flow, 20, 897-909 (2010) · Zbl 1231.76226
[17] Yousefi, S. A.; Behroozifar, M., Operational matrices of Bernstein polynomials and their applications, Int. J. Syst. Sci., 41, 709-716 (2010) · Zbl 1195.65061
[18] Yousefi, S. A.; Behroozifar, M.; Dehghan, M., The operational matrices of Bernstein polynomials for solving the parabolic equation subject to specification of the mass, J. Comput. Appl. Math., 235, 5272-5283 (2011) · Zbl 1221.65268
[19] Farouki, R. T., Legendre-Bernstein basis transformations, J. Comput. Appl. Math., 119, 145-160 (2000) · Zbl 0962.65042
[20] Jüttler, B., The dual basis functions for the Bernstein polynomials, Adv. Comput. Math., 8, 345-352 (1998) · Zbl 0913.41004
[21] Farouki, R. T.; Goodman, T. N.T., On the optimal stability of the Bernstein basis, Math. Comput., 64, 1553-1566 (1996) · Zbl 0853.65051
[22] Idrees Bhatti, M.; Bracken, P., Solutions of differential equations in a Bernstein polynomial basis, J. Comput. Appl. Math., 205, 272-280 (2007) · Zbl 1118.65087
[23] Yousefi, S. A.; Barikbin, Z.; Dehghan, M., Bernstein Ritz-Galerkin method for solving an initial-boundary value problem that combines Neumann and integral condition for the wave equation, Numer. Methods Partial Diff. Eq., 26, 1236-1246 (2010) · Zbl 1197.65138
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.